Alert archive / Missouri / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 109, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Dec 5, 2021, 10:00 PM CST for Cape Girardeau County, Perry County, Missouri; Jackson County, Illinois. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 5, 2021, 10:00 PM CST (04:00 UTC)
- Expired
- Dec 5, 2021, 10:30 PM CST
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, IL, Cape Girardeau County, MO, Perry County, MO
The radar
The Paducah radar (KPAH), 87 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 5, 10:25 PM CST | TSTM WND GST 62 | 4 Se Grand Tower, IL | MESONET STATION UP809 3.6 SE GRAND TOWER (UPR). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 5, 8:59 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.0 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 741 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WUUS53 KPAH 060400
SVRPAH
ILC077-MOC031-157-060430-
/O.NEW.KPAH.SV.W.0109.211206T0400Z-211206T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Paducah KY
1000 PM CST Sun Dec 5 2021
The National Weather Service in Paducah has issued a
* Severe Thunderstorm Warning for...
Southern Jackson County in southern Illinois...
Southeastern Perry County in southeastern Missouri...
Northwestern Cape Girardeau County in southeastern Missouri...
* Until 1030 PM CST.
* At 1000 PM CST, a severe thunderstorm was located 7 miles west of
Altenburg, or 10 miles southeast of Perryville, moving east at 55
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Altenburg around 1010 PM CST.
Grand Tower around 1015 PM CST.
Other locations in the path of this severe thunderstorm include
Murphysboro and Cedar Lake Area.
This includes Interstate 55 between Mile Markers 115 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 400 AM CST for southern
Illinois...and southeastern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CST for southern
Illinois...and southeastern Missouri.
&&
LAT...LON 3760 8925 3760 8945 3757 8946 3757 8949
3758 8951 3757 8952 3756 8952 3752 8980
3769 8984 3777 8930
TIME...MOT...LOC 0400Z 258DEG 48KT 3763 8972
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 5, 5:00 PM CST, 5 hours earlier.
Area forecast discussion, Dec 5, 5:00 PM CST, 5 hours before
Area Forecast Discussion National Weather Service Paducah KY 500 PM CST Sun Dec 5 2021 .UPDATE... Updated aviation section for 00z taf issuance && .SHORT TERM...(Tonight through Tuesday) Issued at 220 PM CST Sun Dec 5 2021 Our warm advection zone has some thunder in scattered convection, mainly within the best ribbon of an isodrosothermal nose of 60F surface dew points, which is coincident with a 325-330K theta-e ridge/moisture flux convergence. Anticipate this scattered warm sector convection will remain possible into the early evening hours, though there could be a relative lull late this afternoon before picking up again early this evening. After that is when we see our severe weather parameters try to come together, with similar signal magnitude as the past couple days. Namely 30-40 kts of bulk shear in the lower 3 KM between 00z-06z, and 200-300 units of helicity within an area of greater than 300 J/KG MLCAPE as the cold front makes its approach. This keeps with little change our damaging wind/isolated tornado threat going thru the evening hours. Shear values increase as instability wanes overnight, and with the upper flow evolving/becoming parallel to the front moving thru, this should transition the svr threat to a heavy rain/localized flooding mode, which is also little changed from previous forecasts save for maybe slightly lower overall storm average qpf. 1 plus inch is a good bet basically along/south of the Ohio river, with maybe locally pushing the mid 1 inch range in our far southeast. Thunder should diminish/be gone with fropa, which effectively for our FA, is by 12Z, though a shower may linger into the early morning in our far southeast, ending by 15Z. Minor collaborative adjustments may be necessary there/but all in all, it's been a pretty consistent signal/forecast and timing. Much colder air is incoming behind the front, with Monday highs largely in the 40s and likely not even reaching 40 on Tuesday. .LONG TERM...(Tuesday night through Sunday) Issued at 220 PM CST Sun Dec 5 2021 A weak upper level wave will move over our region Tuesday night. Models had been trending colder and drier with this feature the last couple of days, and now it looks like very small chances of light snow or flurries will cover it. Went with slight chances by late Tuesday night for all but the Ozark foothills in southeast Missouri. Dry conditions will return for Wednesday as temperatures moderate back up to around 5 degree below normal. Winds will shift to the south Wednesday night and Thursday with the approach of a weak cold front. This will result in warmer conditions, with lows near normal Wednesday night and 5 to 8 degrees above normal Thursday. The cold front will move through the middle Mississippi and lower Ohio valleys Thursday afternoon and Thursday evening, which may bring some light rain to all but our far west and northwest counties. As we get into late Thursday night and Friday, models vary in whether or not the southwest half of the cold front will lift back north as a warm front with the approach of a surface low over the Central Plains. Model blends lean toward the warm front solution, and this increases chances of rain through Friday. By Friday night into Saturday, the low will be moving into the Great Lakes region, dragging the associated cold front through our area by early Saturday. Widespread rain is likely along and well out ahead of the front, with our highest chances through the day Saturday. Chances will taper off west to east late Saturday into Saturday evening. Colder air will be filtering in behind the front, and the NBM lingers small chances of rain to a rain/snow mix late Saturday night, and chances of light rain Sunday. Not very confident any precipitation will linger for that time period, but will leave the slight chances in for now. && .AVIATION... Issued at 500 PM CST Sun Dec 5 2021 A cold front will move southeast across the taf sites late tonight. Ahead of the front, expect a gradual increase in showers and thunderstorms. Winds will be gusty from the south. Widespread mvfr cigs are expected to persist along and ahead of the front. Some ifr conditions are expected in thunderstorms, and tafs will be amended as the timing and location of storms becomes more evident. As the front passes, winds will shift into the northwest and remain gusty. Mainly clear skies are expected on Monday as high pressure builds in behind the front. Winds will remain gusty from the northwest. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && Aviation...MY
Hazardous weather outlook, Dec 5, 9:12 PM CST, 48 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 912 PM CST Sun Dec 5 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-070315- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 912 PM CST Sun Dec 5 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight A Tornado Watch is in effect until 4 AM for western Kentucky, most of southeast Missouri, and far southern Illinois south and east of Carbondale. Numerous thunderstorms will occur, including a few severe storms with large hail and damaging winds. A few isolated tornadoes are possible. Locally heavy rain may result in pockets of minor flooding. Gusty south winds will become northwest overnight, with some gusts from 30 to 40 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation has been requested in the Tornado Watch area. York
In the hours before
Local storm report, Dec 5, 8:06 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 SW LONE OAK 37.01N 88.71W
12/05/2021 E1.50 INCH MCCRACKEN KY NWS EMPLOYEE
MOST HAIL WAS DIMED SIZE LARGEST WAS 1.5
INCHES.
&&
BMLocal storm report, Dec 5, 8:23 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 3 SSE DEXTER 36.69N 88.28W
12/05/2021 E0.70 INCH CALLOWAY KY TRAINED SPOTTER
&&Special weather statement, Dec 5, 8:26 PM CST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Paducah KY
826 PM CST Sun Dec 5 2021
KYZ013-016-017-021-060315-
Muhlenberg KY-Christian KY-Caldwell KY-Hopkins KY-
826 PM CST Sun Dec 5 2021
...A strong thunderstorm will impact portions of Muhlenberg, northern
Christian, east central Caldwell and southeastern Hopkins Counties
through 915 PM CST...
At 826 PM CST, Doppler radar was tracking a strong thunderstorm near
Dawson Springs, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Crofton around 835 PM CST.
Nortonville and Mortons Gap around 840 PM CST.
Other locations in the path of this storm include Graham, Weir,
Greenville, Central City and Powderly.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 96 and 108.
Western Kentucky Parkway between Mile Markers 39 and 65.
Pennyrile Parkway between Mile Markers 22 and 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3718 8690 3718 8692 3714 8693 3699 8765
3716 8773 3736 8713 3734 8714 3732 8711
3737 8707 3735 8701 3732 8699 3727 8698
3724 8694 3723 8691 3722 8691 3721 8690
3719 8690 3719 8689
TIME...MOT...LOC 0226Z 251DEG 39KT 3710 8761
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
08Local storm report, Dec 5, 8:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
833 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 SSE MADISONVILLE 37.33N 87.50W
12/05/2021 E0.25 INCH HOPKINS KY TRAINED SPOTTER
&&
BMLocal storm report, Dec 5, 8:46 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CST SUN DEC 5 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 1 SSE MADISONVILLE 37.33N 87.50W
12/05/2021 E0.88 INCH HOPKINS KY TRAINED SPOTTER
CORRECTS PREVIOUS HAIL REPORT FROM 1 SSE
MADISONVILLE.
&&
BMSpecial weather statement, Dec 5, 9:13 PM CST, 47 minutes before
Special Weather Statement
National Weather Service Paducah KY
913 PM CST Sun Dec 5 2021
ILZ081-084-085-MOZ076-086-087-100-107-060415-
Franklin IL-Jackson IL-Williamson IL-Carter MO-Wayne MO-Bollinger MO-
Cape Girardeau MO-Perry MO-
913 PM CST Sun Dec 5 2021
...Strong thunderstorms will impact portions of northwestern
Williamson, Jackson, southern Franklin, Bollinger, northern Carter,
Perry, Wayne and northwestern Cape Girardeau Counties through 1015 PM
CST...
At 912 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Ava to near Birch Tree. Movement was east
at 60 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Ava around 920 PM CST.
De Soto and Elkville around 930 PM CST.
Other locations in the path of these storms include Van Buren,
Royalton, Hurst, Herrin, Zeigler, West Frankfort, Piedmont,
Thompsonville, Sam A. Baker State Park, Greenville and Lodi.
This includes the following highways...
Interstate 57 in Illinois between Mile Markers 60 and 67.
Interstate 55 between Mile Markers 108 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southern
Illinois...and southeastern Missouri.
&&
LAT...LON 3709 9122 3710 9096 3705 9096 3705 9078
3727 9073 3727 9055 3732 9055 3731 9015
3764 9015 3772 9007 3786 8979 3780 8968
3795 8960 3794 8871 3760 8938 3756 8947
3758 8951 3753 8951 3692 9070 3693 9122
TIME...MOT...LOC 0312Z 258DEG 52KT 3786 8954 3703 9146
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
08The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 5, 9:13 PM CST | Special Weather Statement | PAH | Bollinger, Carter, Perry, Wayne | 62 min |
| Dec 5, 9:29 PM CST | Tornado Warning | PAH | Perry | 31 min |
| Dec 5, 9:57 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 48 min |
| Dec 5, 10:12 PM CST | Tornado Warning | PAH | Perry | 18 min |
| Dec 5, 10:38 PM CST | Flash Flood Warning | PAH | Bollinger, Cape Girardeau | 3 hr |
| Dec 5, 10:41 PM CST | Special Weather Statement | PAH | Cape Girardeau, Carter, Wayne | 49 min |
| Dec 6, 1:51 AM CST | Special Weather Statement | PAH | Mississippi, New Madrid, Stoddard | 54 min |
| Dec 6, 1:56 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 34 min |
| Dec 6, 2:45 AM CST | Special Weather Statement | PAH | Mississippi | 45 min |
| Dec 5, 7:11 PM CST | Severe Thunderstorm Warning | PAH | Massac | 23 min |
| Dec 5, 8:31 PM CST | Tornado Warning | PAH | Massac, Pope | 11 min |
| Dec 5, 9:59 PM CST | Severe Thunderstorm Warning | PAH | Franklin, Jackson, Williamson | 46 min |
| Dec 5, 10:17 PM CST | Areal Flood Advisory | PAH | Jackson | 3 hr |
| Dec 5, 10:27 PM CST | Tornado Warning | PAH | Franklin, Hamilton | 19 min |
| Dec 5, 10:45 PM CST | Severe Thunderstorm Warning | PAH | Hamilton, White | 45 min |
| Dec 5, 10:50 PM CST | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Union, Williamson | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2021Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.